Had to drop out of sight for a bit because my stomach decided to make my life miserable again. These episodes happen without warning and there’s nothing to do but lie in bed groaning, run back and forth between bed and toilet, and desperately drink as much fluids as I can to try to stay ahead of dehydration.
The only thing that seems to reduce the nausea is lying perfectly still. Even the amount of movement necessary to read a book (holding it up in front of my face, turning pages etc) is enough to start my stomach complaining again. At least it meant I could catch up on some Netflix shows I guess?
After days of unrelenting misery and being unable to keep anything down, on Monday afternoon I finally gave up and went to the hospital. They gave me the standard treatment: IV fluids and anti-nausea meds. Which worked… sort of. I was no longer puking but still felt pretty nauseated and uncomfortable. I didn’t start to feel properly better until Wednesday.
It’s all extremely frustrating to me cause this is an ongoing thing, off and on for years now. It was four years ago I got diagnosed with Cyclic Vomiting Syndrome, a diagnosis which isn’t terribly helpful because no one really knows what CVS is or what causes it or what treatments are consistently effective. My online research indicates it may be tied to migraine headaches (which I also used to have but haven’t in like 20 years) and my medical history indicates my own case may be tied to the menstrual cycle (because I experienced relief when I went on the Pill — alas, I am no longer experiencing that relief). It might also be tied to my autism thing. A lot of people with autism have stomach problems and no one really knows why.
I’ve had my stomach scoped on multiple occasions, and had them look up the other end as well and they couldn’t find anything wrong. This sucks.
It’s not just the discomfort and inconvenience. It’s the fact that I obviously can’t stay on my psych meds when all this is going on. And terrible things happen when I’m off my meds.
Remember this one time when I had to go on a medication that made me have such bad tremors I couldn’t type properly or even climb stairs without clinging to the rail for dear life? (The tremors went away gradually as my body got used to the medicine, but it took some time.) The reason I had to go on that med is because I had a psychotic break out of nowhere and went stark raving mad. I was basically out of my mind, babbling nonsense, talking to people that weren’t there, etc. Thank goodness for those tremors interfering with my ability to type, or I would have posted some REALLY weird stuff online and caused some concern. The psychotic symptoms gradually receded and I experienced longer and longer periods of lucidity as the medication started to work for me, but it took weeks before I was really normal again.
The reason I had that psychotic break is because my psych meds (which I’d been taking per the prescription) suddenly stopped working. Sometimes they just randomly do that, but if you don’t stay on your meds consistently and keep going on meds and then going off meds nilly-willy like I’m basically doing right now, it’s much more likely to happen.
Right now I’m on a great med cocktail that works great for me, but only if I can actually swallow the pills without bringing them right back up again. And I’d rather not have another psychotic break. And I’d really rather that these vomiting episodes stop because they’re kind of ruining my life.
Yeah. Everything sucks.
But I am back on my med cocktail and I am going to update today. I am still very tired but I’ve got to get back in the saddle and stop being a useless slug.